Hail, Dunn
- When
- May 7, 3:38 PM CST
- Where
- Dunn County, Halliday
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.350, -102.333
Reported by a NWS cooperative observer.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 7, 2:00 PM CST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT WED MAY 7 2003 I WILL BE FOLLOWING THE AVIATION MODEL...AND ITS OUTPUT TODAY ECHOES WHAT IT STARTED TO SHOW YESTERDAY...NAMELY THAT THE FIRST IMPULSE THROUGH OUR REGION WILL BE THE MAIN RAIN PRODUCER TONIGHT THROUGH FRIDAY. THE SECOND IMPULSE WILL GO TOO FAR SOUTH TO HAVE A MAJOR IMPACT ON THE WEATHER SATURDAY AND SUNDAY...ALTHOUGH A LITTLE OF ITS BACKWASH MAY SWIPE THE SOUTHEASTERN QUARTER OF OUR FORECAST AREA. IN THE NEARER TERM...CONVECTION HAS ALREADY BEGUN IN THE FAR WEST CENTRAL PART OF THE STATE...AND I EXPECT IT TO EXPAND AND AFFECT MOST PARTS OF THE FORECAST AREA OVERNIGHT. .BIS...NONE. RSL
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 529 AM CDT WED MAY 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
NDZ009-017-072030 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 243 PM CDT (143 PM MDT) WED MAY 7 2003 AT 235 PM CDT (135 MDT) LOCAL RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS NEAR SIDNEY MONTANA...MOVING NORTH AT 25 MPH. TOWNS IN THE PATH OF THESE STORMS INCLUDE EAST FAIRVIEW...CARTWRIGHT AND TRENTON. THESE STORMS MAY PRODUCE A BRIEF PERIOD OF MODERATE RAINFALL...WIND GUSTS TO 40 MPH...A FEW PIECES OF SMALL HAIL AND DANGEROUS LIGHTNING AS THEY PASS THROUGH THE REGION. THOMSON
NDZ009-017-072130 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 312 PM CDT (212 PM MDT) WED MAY 7 2003 AT 310 PM CDT (210 MDT) LOCAL RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN HALF OF MCKENZIE COUNTY MOVING INTO SOUTHERN WILLIAMS COUNTY. SMALL HAIL WAS REPORTED NEAR SATHER DAM AT 310 PM CDT. THE HEAVIEST THUNDERSTORM WAS LOCATED NEAR TRENTON MOVING NORTHEAST AT 25 MPH. THIS STORM WILL APPROACH WILLISTON BY 320 PM CDT...BRINGING BRIEF HEAVY RAINFALL...DANGEROUS LIGHTNING...SMALL HAIL...AND WIND GUSTS TO 40 MPH. BURKE
The Bismarck radar (KBIS), 135 km away, was scanning. The volume nearest the first event began at 21:38 UTC.
1 hail. Local standard time, as filed.
Reported by a NWS cooperative observer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355032.